Jump to content

New Member-Tapering from Klonopin


[li...]

Recommended Posts

I've been on 1mg Klonopin for almost 6 years and in the middle of tapering and withdrawal.  I'm looking for advice on tapering, dealing with withdrawal symptoms, and scared once I get to my last dose!  Need support from people who are going through the same thing.  :)
Link to comment
Share on other sites

Hi Lisa67,

 

Welcome to BB  :)

 

You have come to the right place for support.

 

Be sure to check out our tapering and withdrawal support boards.

Link to comment
Share on other sites

Welcome!  I just finished my Klonopin (Clonazepam) journey myself.  Took 1mg to 1.5mg for over a year before I realized it was doing the damage.  Been off 5 weeks now.  Very useful info here!
Link to comment
Share on other sites

I've been on 1 mg for almost 6 years.  I was taking two .5mg at night for insomnia and anxiety.  The doc prescribed an extra .5mg during the day if I ever needed any, and over 6 years I almost never took the day dosage.  Back in September or October I wanted to stop this medicine (without researching it - I know, not smart!) and would either take .5 or the full 1 mg at night.  I'd been sick then after, here and there, never specific with my Klonopin reduction, and had no idea that me cutting .5mg out a few nights a week is what was making me sick and even sent me to the ER in January 2011.  About a month ago I realized that what I was doing with the Klonopin is what was making me sick and giving me these horrible symptoms.  I then decided (not smart AGAIN) to go cold turkey - with the help of supplements.  That was the worst week of my life. 

 

I now have the schedule of cutting back .125 mg a week and am down to .75mg.  My last cut was 2 nights ago.  I keep hearing that the 3rd night is the worst, so I'm very nervous and anxious about tonight and how I'll feel in the morning.  I'm feeling pretty good now, as well as yesterday.  I feel as if my supplements are really helping with the withdrawal.  It's been a trial and error for me - with the help of many books and websites.

 

I've seen where people have tappered down every week - does anyone have any experience or opnions on this?  Is it too fast?

 

Thanks so much and I really look forward to being here on BB with people who are struggling or have overcome the same issue I am dealing with.  It's been tough and embarrassing to talk to friends and family about this.  I don't know why - it was prescribed to me by a doc and I never abused it.

 

 

Link to comment
Share on other sites

Hello Lisa and welcome to BB! Congrats on making great progress in your taper! Glad to hear you are feeling okay. Most find that cutting no more then 10% of their total dose every 1-2 weeks works for them as a guideline. If you feel your taper might be too fast, no harm in slowing it up a bit. But sounds like you are doing great! Glad you found us, we are here to help, let us know what other questions you may have.
Link to comment
Share on other sites

Luis - I know it may sound extensive - but I am using the different supplements for different reasons.  Some of them are to raise my GABA levels (which had to have been low to begin with as to why I went on the Klonopin) and some are used to deal with the withdrawal symptoms.  I've been using some books to help me with my plan.  They are The Mood Cure, End Your Addiction Now, and Depression Free, Naturally.  These 3 books have been amazing to me.  So, here's what I'm taking and why.  Keep in mind - this is what has worked for me.  I am not a doc.  I've also had an Applied Kinesiologist help me with this as well.  Raising GABA levels in the brain can be tough as the blood brain barrier is an issue.  So, for GABA I'm using the precursors to it.

 

Glutamine - to help increase GABA levels

Taurine - to help increase GABA levels

Magnesium - to help increase GABA levels

ACTIVATED (or Co-Enzyme) B Complex vitamins - needed for all of our neurotransmitters to work  (B-6 is the most important, but they all work together)

Inositol - helps both GABA and Serotonin, and also helps relax the body for detox

Tryptophan - increase Serotonin (it's my understanding that Serotonin and GABA are very closely related - that if you are deficient in one, the other one is then drained as well) - My Applied Kinesiologist told me I was deficient in Serotonin

Vit C

Omega 3 and 6 oils

Theanine - increase GABA levels and help relax

 

My computer is being funny, so I'm going to end this response.  Good luck and thank you to everyone!!  I'm still nervous about tomorrow - the 3rd day is to be the worst.  Take care everyone!

 

Lisa

Link to comment
Share on other sites

×
×
  • Create New...